Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Body wasting from HIV meds
Sep 14, 2011

Irecently stop taking my meds because of wasting syndrome what do I do now?

Response from Dr. Henry

Wasting syndrome can be caused by AIDS/untreated HIV infection so stopping HIV medications can increase health risks for some patients. If you were having fat loss (lipoatrophy) from your HIV meds then switching to more fat friendly medications (if available where you live) is usually recommended. Fat loss in the setting of HIV can have many causes including low CD4 count, genetics, aging, and other non-HIV factors. You need to discuss situation with your HIV specialist perhaps with input from an HIV knowledgeable dietician/nutritionist. KH



Previous
Edurant???
Next
Does HIV mean my Anal HPV pain will be forever?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement